Minnesota, 2026High Wind in Minnesota, March 12 to 13, 2026
March 12 to 13, 2026 · NWS MPX · 25 events in 25 counties and zones
A 985mb low pressure system caused winds to increase dramatically out of the northwest overnight March 12 into the morning of Friday the 13th. The strongest winds were measured across the southwest portion of the state with 30 to 40 mph sustained winds and frequent gusts over 50 mph.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 985mb low pressure system caused winds to increase dramatically out of the northwest overnight March 12 into the morning of Friday the 13th. The strongest winds were measured across the southwest portion of the state with 30 to 40 mph sustained winds and frequent gusts over 50 mph. Slightly weaker, yet still high winds, extended as far east as the Twin Cities metro (primarily the southwest and central portions) as well as Mankato and Owatonna. Xcel Energy reported over 300 power outages across the state of Minnesota due to downed trees and power lines.
The highest measured wind gusts were:|71 mph at KBBB in Benson, MN.|67 mph at KRWF in Redwood Falls, MN.|66 mph at KAQP in Appleton, MN.|66 mph at KMOX in Morris, MN.|64 mph at KJYG in St James, MN.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 12, 5:36 PM CST, 4 hours 24 minutes earlier. Its key messages:
- High Wind Warning: Howling northwesterly winds are forecast to gust upwards of 60-65 mph across much of western and southern MN tonight into tomorrow morning. Gusts of 45-55 mph expected elsewhere. Isolated power outages are possible!
- A mix of rain and snow this evening will produce an inch or less of accumulation across most of the region. Portions of Rusk county may observe 3-5".
- Major Winter Storm this Weekend: Heavy accumulating snow and strong winds will create very hazardous travel conditions Saturday evening through Sunday. A Winter Storm Watch has been issued.
Area forecast discussion, Mar 12, 5:36 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
636 PM CDT Thu Mar 12 2026
.KEY MESSAGES...
- High Wind Warning: Howling northwesterly winds are forecast to
gust upwards of 60-65 mph across much of western and southern
MN tonight into tomorrow morning. Gusts of 45-55 mph expected
elsewhere. Isolated power outages are possible!
- A mix of rain and snow this evening will produce an inch or
less of accumulation across most of the region. Portions of
Rusk county may observe 3-5".
- Major Winter Storm this Weekend: Heavy accumulating snow and
strong winds will create very hazardous travel conditions
Saturday evening through Sunday. A Winter Storm Watch has
been issued.
&&
.DISCUSSION...
Issued at 329 PM CDT Thu Mar 12 2026
RAIN AND SNOW THIS EVENING...Our active weather pattern
continues. Broad upper- level troughing moves over extreme
northern MN today and on its western periphery, has developed a
1000mb sfc low that is currently over eastern Montana into the
Dakotas. This low is forecast to strengthen to ~985mb by the time
it reaches MN/WI tonight. Therefore, our main concern for the next
18-24 hours will first be p-types followed by very strong
synoptically forced wind gusts. A mix of rain and snow moves in
across western Minnesota this afternoon. As we begin to lose
surface heating this evening, areas across east- central MN into
western WI can expect a rain/snow mix to phase into all snow
overnight. Snow accumulations will not amount to much except for
Rusk County where approximately 3 to 5" of snow is expected to
fall by tomorrow morning, hence the current Winter Weather
Advisory in effect there.
HIGH WIND WARNING...As the bulk of precip begins to wrap up,
strong wind gusts will follow quickly in tow. Currently, western
Minnesota this afternoon has gusts reaching the upper 20s to
low 30mph range but this will only continue to increase and
spread farther eastward tonight. It is expected that widespread
sustained winds ranging from 25 to 40 mph with gusts as high as
60 to 65 mph will occur. The strongest winds should exist across
western and central MN where a High Wind Warning remains in
effect. Remaining areas across eastern MN and western WI are
under a Wind Advisory. Regardless, damaging winds can blow trees
and power lines down causing potential outages and make travel
for high profile vehicles difficult. An additional note is the
potential for wrap around precip on the backside of this low
combined with the high winds. Before sunrise tomorrow, there is
increasing potential for falling blowing snow that could reduce
visibility and slippery travel conditions across portions of
western MN. Therefore, a Winter Weather Advisory has was issued
for tonight until 7 AM tomorrow morning.
POTENTIAL INCREASING IN A MAJOR WINTER STORM THIS WEEKEND
Winds will relax Friday evening as the first storm system departs
to the east across the Great Lakes. Should have a quiet period of
weather through the night as high pressure settles across the
region. By daybreak Saturday, focus will quickly shift to an
incoming major winter storm system that aims to produce heavy snow
accumulations and significant travel impacts Saturday evening -
early Monday.
FEATURES DRIVING THE WINTER STORM...The early beginnings of the
anticipated winter storm can be seen via water vapor satellite over
the Gulf of Alaska, where a subtle shortwave is currently
circulating. To the south of the circulation, water vapor imagery
captures a ribbon of rich Pacific moisture flowing into the the
northwestern portions of the CONUS. The shortwave is progged to
deepen as is slides southeast ahead of a ~160kt upper jet over
western CONUS and will spawn a lee surface low on the order of lower
990s mb in the vicinity of western NE by Saturday afternoon. By
Sunday, the upper level wave will have evolved into a well defined
longwave trough and is progged to continue to strengthen taking on a
closed negative tilt appearance over the Great Lakes. The associated
surface low is forecast to track east from NE through IA into
IL, before rapidly deepening into a strong 970s mb surface low
as it cuts northeast and occludes over northern Michigan. As the
expected evolution unfolds, a fetch of Gulf moisture will
stream north and pair with the Pacific component to set the
stage for a rather remarkable QPF footprint across the upper
midwest. Ensemble means suggest 1-1.5" of QPF across southern MN
and western WI! Given our forecast areas position to the north
of the surface low, would anticipate the majority of precipitation
falling in the snow bin, with only a short period where a
rain/snow mix may occur at precipitation onset near I-90
Saturday afternoon/evening.
PRECIPITATION TIMING AND RATES...Guidance depicts an initial band of
snow developing along a remnant baroclinic zone set to span from
southeastern MT to northern IA Saturday morning. Could see some
light snow out of this band across southwestern MN, though the lack
of synoptic forcing and dry air concerns should keep this a lower
impact timeframe. Following a quiet period during the morning/start
of the afternoon on Saturday, mid-level warm air advection will aid
in top down saturation which will support the arrival of our longer
duration snow chances. Snowfall rates will increase Saturday night
as a large warm advective snow shield expands across the forecast
area. The most intense snowfall rates are forecast within a band of
heavy deformation precipitation that will setup early Sunday, as the
surface low slides to the south of the IA/MN border. Heavy snowfall
rates then continue into Sunday morning before starting to decrease
from west to east through the afternoon and evening as the system
departs to the east. Given the dynamic nature of the deformation
band of snowfall, we anticipate that peak snowfall rates will
run between 1-2"+/hr early Sunday.
WINTER STORM WATCH AND EXPECTED SNOWFALL AMOUNTS...The extremely
impressive QPF footprint, longer duration nature of the snowfall,
and heavier rates have contributed to incredible snowfall output
across the model suite. We continue to try to fine tune the details
in snowfall expectations and lean on physical and machine learning
ensemble means rather than subscribing to any one deterministic
solution. Our forecast SLR's generally range between 10:1-15:1.
If you take the QPF referenced above and multiply by these
SLR's you get quite the snowfall range! A previous local study
conducted at WFO MPX found that SLR's are often capped around
~10:1 or so when heavy 6-hr QPF is in play. In addition, wind
speeds will increase Sunday, likely fracturing dendrites in some
fashion (though Sunday's cold advection regime should support
ratios climbing closer to the 15-16:1 range Sunday afternoon).
Even when you factor in some of the negating factors for the
highest SLR scenario, we're still looking at quite the swath of
heavy snowfall across our forecast locale. We've collaborated
with neighboring offices to issue a Winter Storm Watch that goes
into effect Saturday evening and continues through Monday
morning. NBM's snow potential output illustrates at least a 70%
chance of 6" of snow for all communities across the Watch box.
Communities across southern MN and western wisconsin currently
have ~60% chance of exceeding 12" of snow. A localized band of
heavier snowfall amounts (perhaps as much as 18" or so!) will
likely setup from SE MN into WI, as the surface low begins to
pivot. It's going to take a few more forecast cycles to dial in
the exact track of the system and position of the heaviest band,
but again current trends would point towards SE MN into WI.
As with any winter storm system, the large scale pieces can
seem clear a few days out, but the evolution of large scale
features can result in shifts. We'll continue to monitor shifts,
but do have increased confidence in the track/placement of the
overall snow swath given support from the AIFS/machine learning
solutions.
BLIZZARD CONDITIONS POSSIBLE SUNDAY...Strong northeasterly winds
will gust upwards of 35-45 mph Sunday. The winds will combine with
falling and blowing snow to create periods of blizzard conditions
across portions of the region. Some questions remain on how "mobile"
fresh snow will be given the anticipated wetter dendrite character,
though with the increasing magnitude of the wind fields feel
comfortable at least messaging periods of white-out conditions.
Given the current track of the storm, would favor southern
MN/I-90 and I-35 south of the Twin Cities as the most likely
locations to observe blizzard conditions. As such, travel
conditions are likely to become dangerous and travelers should
consider alternate plans.
Monday into Next Week...The major winter storm will exit over the
Great Lakes by the start of Monday. Northwesterly winds will remain
elevated into Monday, so it's likely that blowing snow will concerns
will continue across rural areas. Afternoon highs will fall back
into the 20s in the wake of the system and remain on the cooler side
early next week. Large scale ridge expands east through the middle
of next week, which results in the NBM warming back into the 30s on
Wednesday and the 40s on Thursday.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 621 PM CDT Thu Mar 12 2026
It will be an active TAF period, with very strong winds and a
combination of rain and snow falling tonight. We've seen a push
of heavy snow develop this afternoon stretching from Alexandria
towards Eau Claire. This band is moving north, and should only
impact the western WI sites past the first couple hours of the
period. Rain or a mix of rain and snow will be on and off for
everywhere else as the low pressure slides east.
Winds have diminished and will remain around 10 to 20 kts for a
couple hours before much stronger winds and gusts develop. Many
locations will likely see gusts exceed 40 kts, and western and
southern Minnesota could see gusts exceed 50 kts. Speeds will
begin to dampen after sunrise, gradually improving throughout
the day as the low exits east.
KMSP...The band of rain at the start of the period was heavy
enough to cool the atmosphere and transition to a rain/snow mix
and eventually all snow. The edge of the band should lift north
shortly after the period starts, with conditions improving
quickly. The cigs may improve to VFR at times depending on how
far north that low stratus advects. Additional light rain is
possible for the rest of the evening, but it looks to stay more
dry overall. A transition to a few hours of light snow will be
possible tomorrow morning as the low exits east, though
confidence is low for any impact.
/OUTLOOK FOR KMSP/
SAT...MVFR likely, chc IFR/-SN late day. Heavy snow overnight.
Wind SE 5-10kts increasing to 10-15kts.
SUN...IFR with SN, heavy at times. Wind NE 15-20G25-35kts bcmg
NW.
MON...VFR. Wind NW 10-15kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...High Wind Warning from 10 PM this evening to 7 AM CDT Friday
for Blue Earth-Brown-Chippewa-Douglas-Faribault-Freeborn-
Kandiyohi-Lac Qui Parle-Martin-McLeod-Meeker-Nicollet-
Pope-Redwood-Renville-Sibley-Stearns-Stevens-Swift-Todd-
Waseca-Watonwan-Yellow Medicine.
Winter Weather Advisory from 10 PM this evening to 7 AM CDT
Friday for Chippewa-Douglas-Kandiyohi-McLeod-Meeker-Pope-
Renville-Stearns-Stevens-Swift-Todd-Wright.
High Wind Warning from midnight tonight to 10 AM CDT Friday
for Anoka-Benton-Carver-Dakota-Goodhue-Hennepin-Le Sueur-
Morrison-Ramsey-Rice-Scott-Sherburne-Steele-Washington-
Wright.
Wind Advisory from midnight tonight to 10 AM CDT Friday for
Chisago-Isanti-Kanabec-Mille Lacs.
Winter Storm Watch from Saturday evening through Monday
morning for Anoka-Blue Earth-Brown-Carver-Chippewa-
Chisago-Dakota-Faribault-Freeborn-Goodhue-Hennepin-Isanti-
Kandiyohi-Lac Qui Parle-Le Sueur-Martin-McLeod-Meeker-
Nicollet-Pope-Ramsey-Redwood-Renville-Rice-Scott-
Sherburne-Sibley-Stearns-Steele-Stevens-Swift-Waseca-
Washington-Watonwan-Wright-Yellow Medicine.
WI...Wind Advisory from midnight tonight to 10 AM CDT Friday for
Barron-Chippewa-Dunn-Eau Claire-Pepin-Pierce-Polk-St.
Croix.
Winter Storm Watch from Saturday evening through Monday
morning for Barron-Chippewa-Dunn-Eau Claire-Pepin-Pierce-
Polk-Rusk-St. Croix.
Winter Weather Advisory until 10 AM CDT Friday for Rusk.
&&
DISCUSSION...Dunleavy/Strus
AVIATION...BEDHazardous weather outlook, Mar 12, 2:11 PM CST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
311 PM CDT Thu Mar 12 2026
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
132015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
311 PM CDT Thu Mar 12 2026
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Tonight.
Rain and snow will move in from west to east tonight with
increasing winds during this evening. Snowfall amounts will be
less than one inch for all locations except portions of western
Wisconsin, particularly Rusk County, which may receive in excess
of 3 inches of snow accumulation. Very strong winds will develop
this evening and persist through the overnight hours. Wind gusts
of up to 60 MPH can be expected over much of central and southern
Minnesota, with wind gusts up to 50 MPH for portions of east
central Minnesota through western Wisconsin.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A major winter storm is expected to impact the Upper Midwest this
weekend. Plowable snow, with snow heavy at times Saturday night
through Sunday morning, is expected. In addition, strong winds
will develop during the day Sunday which may produce reduced
visibility due to blowing snow.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to submit 6-hrly snowfall measurements
on our social media outlets.
Dunleavy
High Wind, Swift
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Swift forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 50 mph overnight, with frequent gusts over 50 mph. A max wind gust of 70 mph was recorded at KBBB around 1:15am.
High Wind, Stevens
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Stevens forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 50 mph overnight, with frequent gusts over 50 mph. A max wind gust of 68 mph was recorded at KMOX around 1:00am.
High Wind, Lac Qui Parle
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Lac Qui Parle forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 50 mph overnight, with frequent gusts over 50 mph. A max wind gust of 66 mph was recorded at KAQP around 1:30am.
High Wind, Yellow Medicine
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Yellow Medicine forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 61 mph was recorded at KGDB around 12:30am.
High Wind, Redwood
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Redwood forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 71 mph was recorded at KRWF around 1:15am.
High Wind, Renville
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Renville forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 62 mph was recorded at KOVL around 2:30am.
High Wind, Chippewa
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Chippewa forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 40 mph overnight, with frequent gusts over 45 mph. A max wind gust of 57 mph was recorded at KMVE around 2:30am.
High Wind, Kandiyohi
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Kandiyohi forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 62 mph was recorded at KOVL around 3:30am.
High Wind, Brown
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Brown forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 63 mph was recorded at KULM around 2:15am. A trained spotter reported tree damage due to the high winds. A large branch snapped off a mature tree and fell onto a boat next a home in New Ulm.
High Wind, Watonwan
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Watonwan forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 63 mph was recorded at KJYG around 2:30am.
High Wind, Martin
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Martin forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 62 mph was recorded at KFRM around 3:00am.
High Wind, Nicollet
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Nicollet forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 63 mph was recorded at nearby KULM around 2:15am.
High Wind, McLeod
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- McLeod forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 40 mph overnight, with frequent gusts over 45 mph. A max wind gust of 57 mph was recorded at KHCD around 3:30am.
High Wind, Sibley
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Sibley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 40 mph overnight, with frequent gusts over 45 mph. A max wind gust of 57 mph was recorded at nearby KHCD around 3:30am.
High Wind, Waseca
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Waseca forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.022, -93.587 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 40 mph overnight, with frequent gusts over 50 mph. A max wind gust of 57 mph was recorded at KACQ around 3:30am.
High Wind, Blue Earth
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Blue Earth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 44.035, -94.067 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A media partner reported damaged power lines due to the high winds. Two poles were leaning at a 45 degree angle near the Mankato Airport.
High Wind, Faribault
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Faribault forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 35 to 45 mph overnight, with frequent gusts over 50 mph. A max wind gust of 62 mph was recorded at near KFRM around 3:00am.
High Wind, Meeker
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Meeker forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 40 mph overnight, with frequent gusts over 45 mph. A max wind gust of 53 mph was recorded at KLJF around 4:30am.
High Wind, Le Sueur
- When
- March 12, 10:00 PM CST to March 13, 7:00 AM CST
- Where
- Le Sueur forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 44.371, -93.730 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 40 mph overnight, with frequent gusts over 50 mph. A max wind gust of 57 mph was recorded at nearby KACQ around 3:30am.
High Wind, Steele
- When
- March 12, 11:00 PM CST to March 13, 8:00 AM CST
- Where
- Steele forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.022, -93.226 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 30 to 40 mph overnight, with frequent gusts over 45 mph. A max wind gust of 57 mph was recorded at nearby KOWA around 5:30am.
High Wind, Hennepin
- When
- March 12, 11:00 PM CST to March 13, 9:00 AM CST
- Where
- Hennepin forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.005, -93.477 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 25 to 35 mph overnight, with frequent gusts over 45 mph. A max wind gust of 64 mph was recorded at KMIC around 4:00am.
High Wind, Ramsey
- When
- March 12, 11:00 PM CST to March 13, 9:00 AM CST
- Where
- Ramsey forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.017, -93.100 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 25 to 35 mph overnight, with frequent gusts over 45 mph. A max wind gust of 58 mph was recorded at KSTP around 5:00am. A billboard fell over and had its metal bolts sheared at the base near Hudson Rd and Mcknight Rd N in Maplewood. Estimated winds to create this damage are 60 mph.
High Wind, Wright
- When
- March 12, 11:00 PM CST to March 13, 9:00 AM CST
- Where
- Wright forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 25 to 35 mph overnight, with frequent gusts over 45 mph. A max wind gust of 58 mph was recorded at KCFE around 8:00am. A large, metal road sign was bent and twisted near Calder Ave and County Rd 35 in Buffalo. Estimated winds to create this damage are 60 mph.
High Wind, Carver
- When
- March 12, 11:00 PM CST to March 13, 8:00 AM CST
- Where
- Carver forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.821, -93.803 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 25 to 35 mph overnight, with frequent gusts over 45 mph. A max wind gust of 63 mph was recorded at nearby KFCM around 5:00am.
High Wind, Scott
- When
- March 12, 11:00 PM CST to March 13, 8:00 AM CST
- Where
- Scott forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.649, -93.536 (the zone’s center; the record gives no point)
Strong northwest winds were sustained around 25 to 35 mph overnight, with frequent gusts over 45 mph. A max wind gust of 63 mph was recorded at nearby KFCM around 5:00am.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Nebraska, March 12 to 28, 20261 death · $19 million · 4 events
- Flash Flooding and High Wind in Hawaii, March 12 to 15, 20261 injured · $26 million · 69 kt wind · 21 events
- Tornadoes and Damaging Winds in Georgia, March 12, 20262 injured · $34,000 · EF2 · 33 events
- Tornadoes and Damaging Winds in Georgia, March 12, 20262 injured · $290,000 · EF1 · 58 events
- Wildfire in Nebraska, March 12 to 27, 20261 injured · $7.4 million · 1 event
- Tornadoes and Damaging Winds in Alabama, March 12, 2026$290,000 · EF1 · 49 events
- Wildfire in Nebraska, March 12 to 15, 2026$1.9 million · 1 event
- Wildfire in Nebraska, March 12 to 23, 2026$1.4 million · 1 event
- High Wind and Strong Wind in Wisconsin, March 12 to 13, 2026$445,000 · 59 kt wind · 20 events
- Damaging Winds in Georgia, March 12, 2026$283,000 · 60 kt wind · 8 events
- Tornadoes and Damaging Winds in North Carolina, March 12, 2026EF1 · 31 events
- High Wind in Idaho, March 12, 2026$52,000 · 65 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323754, 1323756, 1323758, 1323778, 1323785, 1323788, 1323790, 1323792, 1323794, 1323798, 1323800, 1323803, 1323807, 1323808, 1323822, 1323828, 1323829, 1325110, 1325113, 1323827, 1323924, 1323972, 1325109, 1325111, 1325112.